MAUDE Adverse Event Report: STRYKER GMBH SR 4MM OFFSET HUMERAL HEAD TRIAL 44X19; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SR 4MM OFFSET HUMERAL HEAD TRIAL 44X19; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-E-4419
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by misuse of the device as well as its natural wear (it has been used since 2011).Indeed, the device inspection shows that two of the 3 pegs are indeed broken.The surface of the breakage shows a sharp break, which proves that an important force was applied to the peg by the healthcare professional.As a reminder, the ifu clearly states: "avoid mechanical damage, e.G.Do not mix heavy devices with delicate ones." furthermore, the device has been in use since 2011.This extended period of use could have led to the natural wear of the instrument.The device inspection revealed the following: the device shows some traces of use due to the multiple years in the field.The event reported can be confirmed since 2 out of 3 pegs of the device are broken.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Upon inspection it was noticed that the device was broken on underside of the device.

Brand Name
SR 4MM OFFSET HUMERAL HEAD TRIAL 44X19
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8631242
Report Number0008031020-2019-00509
Device Sequence Number2016789
Product Code LXH
UDI-Device Identifier07613327099874
UDI-Public07613327099874
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-E-4419
Device Lot NumberMAC6K08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1